Hail, Blaine
- When
- May 9, 4:40 PM CST
- Where
- Blaine County, 8 mi NE of Dunning
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.900, -100.000
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 9, 1:28 PM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 PM CDT SUN MAY 9 2004 ...FORECAST FOCUS TSRAS AND SEVERE POTENTIAL IN THE NEAR TERM...THEN EXTENDED FCST... .DISCUSSION... NEAR TERM (TONIGHT THROUGH WEDNESDAY)...STORMY PATTERN TO CONTINUE THROUGHOUT THE NEAR PERIOD STARTING TONIGHT. PRECIPITATION WILL COME IN TWO WAVES WITH THE FIRST BATCH INITIATING ALONG THE DRYLINE BY LATE AFTERNOON. 50F DEWPOINT LINE ALIGNED FROM IML TO ONL BY 21Z THIS AFTERNOON AND THIS IS PROBABLY A TAD TOO FAR EAST (FOR LBF AND VICINITY) BASED ON THE LATEST SFC CHART. LENDING SUPPORT TO EARLY INITIATION IS THE WEAK CAP THIS AFTERNOON ALREADY EVIDENT FROM THE CU DEVELOPMENT JUST TO OUR EAST. SHEAR INITIALLY WEAK ON THE ORDER OF 25 TO 35 KTS (0-6KM) STRENGTHENS OVERNIGHT. SHOULD SEE SOME ROTATION WITH THESE OVERNIGHT...SO HAIL AND WIND THREAT LOOKS VIABLE...HOWEVER PLAYING THE CLIMO GAME...TORNADO THREAT SHOULD DIMINISH SUBSTANTIALLY AFTER SUNSET AS LL INVERSION SETS UP...AND WITH SRH VALS MARGINAL...TORNADO THREAT MINIMAL THIS AFTN AS WELL. SECOND BATCH OF PRECIP ARRIVES LATER TONIGHT AS A WEAK DISTURBANCE (ALREADY EVIDENT OVER CENTRAL WY) LIFTS EWD LATER THIS EVENING. NOSE OF H85 JET PENETRATES THE SWRN ZONES LATER TONIGHT LEADING TO THE NOTION OF INCREASED POPS. AS MENTIONED EARLIER...SHEAR LOOKS VERY FAVORABLE FOR ROTATING STORMS...TYPICALLY AT THAT TIME OF NIGHT...MORE OF A HAIL/WIND EVENT. BETTER SVR WX SCENARIO SETTING UP TOMORROW AFTERNOON AS SFC FRONT STALLS ACROSS NRN KS. SHEAR MUCH STRONGER IN THE VICINITY OF THIS FEATURE TOMORROW AFTERNOON AS EVIDENCED AT THE 0-6KM LVL AND EHI VALS IN EXCESS OF 3 MONDAY AFTN. OF COURSE SVR THREAT DEPENDS HEAVILY ON THE STRENGTH OF THE MCS TONIGHT AND WHERE THE FRONT DECIDES TO SET UP SHOP TOMORROW. INITIAL THOUGHTS PLACE THIS FEATURE ACROSS NRN KS EXTENDING NWD INTO NERN CO AND THE SRN NEBR PANHANDLE...MAINLY ALONG THE THETA E AXIS. IN SHORT WHEN IT DOES FIRE ALONG THE FRONT MON AFTN...IT WILL GET REAL INTERESTING. WITH LLJET COMMENCING ONCE AGAIN OVERNIGHT MONDAY NIGHT...TSRAS SHOULD HOLD TOGETHER AS THEY RIDE THE SWRLY MID LVL. INTO THE SWRN AND CENTRAL FA. MORE OF THE SAME ON TUESDAY AND WEDNESDAY AS WRN TROF AMPLIFIES. SHOULD SEE THE ARRIVAL OF SHORTWAVES EVERY 12 TO 18 HRS. AT THIS JUNCTURE...DIFFICULT TO PINPOINT TIMING AND LOCATION...SO CHANCE POPS RETAINED. LONG TERM (THURSDAY THROUGH SUNDAY)...EXTENDED FCST MORE IN DOUBT TODAY AS MODELS CONTINUE TO SLOW THE PROGRESSION OF THE LONG WAVE TROF LATER IN THE WEEK. ENSEMBLES CONTINUE TO INDICATE THE GFS SOLN THE OUTLIER WITH A SLOWER...AND MORE AMPLIFICATION IN THE H5 FLOW FROM FRIDAY ON. LOOKING AT THE ENSEMBLE MOS...THE GFS HAS THE HIGHEST POPS FOR LBF AND VTN FROM LATE FRIDAY THROUGH SUNDAY...AT OR NEAR 30 WITH THE OTHER MEMBERS MAINLY IN THE LOWER 20S. WITH CLIMO IN THE IN THE LOWER TO MID 30S FOR POPS...AM INCLINED TO LEAVE THE WEEKEND DRY FOR NOW. AS FOR TEMPERATURES...COOL BIAS EVIDENT AGAIN AS THE GFS IS THE COOLEST OF THE ENSEMBLE MEMBERS. THIS BIAS IS REFLECTED IN THE MEX NUMBERS AS WELL. WITH THIS IN MIND...WILL GO WITH WARMER THAN GUIDANCE TEMPS FOR TEMPS THIS WEEKEND. && .SYNOPSIS... 19Z SFC ANALYSIS INDICATING SFC LOW OVER ERN SD WITH SFC TROF EXTENDING SSWD INTO NORTHERN...THEN SWRN NEBR. CONVECTION ALREADY FIRING IN THE VICINITY OF THIS BOUNDARY ACROSS E CENT COLORADO. FURTHER WEST...WEAK DISTURBANCE ENTERING CENTRAL WYOMING ATTM WITH SEVERAL ELEVATED TOWERS FIRING ACROSS SERN WYOMING. INITIATION STILL LOOKS FAVORABLE ALONG THE DRYLINE WITH THE WEAKEST CAP NOTED ACROSS THE SRN THIRD OF THE FA. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT SUN MAY 9 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-101030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 345 PM CDT SUN MAY 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING. SEVERAL BOUNDARIES REMAIN ACROSS THE STATE WITH A WEAK COLD FRONT MOVING SOUTHEAST ACROSS NORTHWESTERN NEBRASKA. AS THE FRONT MOVES EAST...IT WILL ENCOUNTER AN UNSTABLE ATMOSPHERE WITH THUNDERSTORMS EXPECTED TO DEVELOPMENT IN AREAS EAST OF A LINE FROM NAPER IN BOYD COUNTY...TO STAPLETON IN LOGAN COUNTY...TO PALISADE IN HAYES COUNTY. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS. OVERNIGHT LINGERING SHOWERS AND THUNDERSTORMS ARE POSSIBLE...HOWEVER THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY THE COLD FRONT WILL STALL ACROSS EASTERN NEBRASKA AND BEGIN TO MOVE NORTH AS A WARM FRONT ACROSS THE PANHANDLE. AREAS SOUTH OF THE FRONT WILL HAVE A CONTINUED THREAT OF SEVERE WEATHER...GENERALLY SOUTH OF A GORDON IN SHERIDIAN COUNTY...TO TAYLOR IN LOUP COUNTY LINE. ON TUESDAY A DISTURBANCE WILL MOVE EAST ACROSS THE ROCKIES AND INTERACT WITH SEVERAL BOUNDARIES REMAINING OVER THE CENTRAL PLAINS...GIVING THE ENTIRE OUTLOOK AREA A CHANCE FOR SEVERE THUNDERSTORMS. THE CHANCE FOR SHOWERS WILL LINGER INTO WEDNESDAY AS THE SYSTEM MOVES SOUTHEAST THROUGH THE PLAINS STATES. COOLER AIR WILL RETURN BEHIND THE FRONTAL SYSTEM WITH TEMPERATURES RETURNING TO MORE SEASONABLE READINGS THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING IN AREAS EAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY...TO PALISADE IN HAYES COUNTY. ACTIVATION MAY ALSO BE REQUIRED ON MONDAY AND TUESDAY ACROSS PORTIONS OF THE OUTLOOK AREA. MASEK
The North Platte radar (KLNX), 48 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394699, 5394700, 5394703, 5394701, 5394702, 5394704, 5394705, 5394706, 5394707.